Hello I believe I can help you with your question
I am very sorry that you sister has been experiencing these symptoms, your psychiatrist friend is right that being on adderrall, which is a stimulant can cause these symptoms of mania and psychosis with an individual that has been diagnosed with Bipolar Disorder.
What you can do is call or email her physician and say that your doctor has been experiencing severe manic and psychotic episodes since being on the adderall.
You are allowed to talk to your sister's physician about her condition, but the doctor cannot talk to you about it because of medical privacy laws.
If this physician does not listen, then ask for a second opinion for your sister and make sure it is a qualified psychiatrist to make that examination of her symptoms to make sure that she gets the right medications that have benefited her in the past. But if you still cannot have access, you can ask to talk to the psychiatrist's supervisor about your sister's case and that you are worried about your sister. Through all of this, you are making waves and they will definitely reexamine her through all of this because you have shown such great concern for your sister.
May I ask why do you not have access with her psychiatrist?
It also sounds like your sister may be having persecutory thoughts as well, so that can be added to your list of symptoms that you have observed.
In addition, many hospitals and medical groups have family relations staff that can help you with your concerns as well and relay those to her physician. Or if your sister is an active manic and psychotic state, the authorities or a mobile crisis unit can be called to assess your sister and give her the proper medications and diagnosis.
Well one of the other looked over criteria for involuntary commitment is also gravely disabled, and I think you sister may qualify for that in her present condition because she has paranoid thoughts and is exhibiting manic behavior. If you relay this information to her doctor they may want to have her come in for an immediate evaluation, at least that is what I would do...of course I would not have removed the Bipolar Diagnosis and put an ADHD diagnosis on her too
Well there are multiple ways, you can have her go to the ER if she is willing and explain her symptoms to the ER physician. If your city or county has a mobile crisis team, that would be ideal as they are trained for this. Or you can call 911 and have an ambulance take her to the ER to be evaluated.
You can wait for the crash, but with the Adderall addition to her Bipolar Disorder that crash may not happen for awhile or may be very brief
Many cities and counties also have 24 hour local crisis hotlines that you can call and inform them of your concerns for your sister and what options you have for her
Most likely they will allow you to leave an urgent message if the doctor is with a patient, but hopefully you will be able to talk to the doctor directly about what you are observing and your concerns for your sister. The doctor cannot talk about your sister;s medical condition and treatment unless she waived her right to privacy to you or your mother, but the doctor can listen and have her come in for reevaluation.
Yes I can imagine that she does like that euphoria and full of energy feeling associated with mania. Yes HIPPA is meant to protect the patient, but with mental health patients it can be very much a burden at times, especially in your case.
Anytime, I am always happy to help.
If there is anything else you need, please feel free to contact me at anytime.
I wish your sister and your family the best of luck and I hope she gets the right treatment soon.
You are very welcome
I hope I provided you with excellent service tonight.
I wish so too, I do not like when other physicians make wrong diagnoses like that and it harms the patient and their family like this.
You are welcome, have a good rest of your night as well.
Before you sign off though, I would very much appreciate if you could rate my performance in helping you so that I can get credit for this question. Thank you very much